Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 15, 2025, 9:57 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 9:57 PM CDT (02:57 UTC)
- Expired
- Mar 15, 2025, 10:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 7:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted.
351
WUUS54 KMOB 160257
SVRMOB
ALC003-FLC033-160345-
/O.NEW.KMOB.SV.W.0043.250316T0257Z-250316T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
957 PM CDT Sat Mar 15 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Baldwin County in southwestern Alabama...
Northwestern Escambia County in northwestern Florida...
* Until 1045 PM CDT.
* At 957 PM CDT, a severe thunderstorm was located over Spanish Fort,
moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spanish Fort, Molino, Bratt, and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3061 8800 3074 8803 3071 8801 3074 8802
3075 8804 3100 8751 3100 8733 3069 8731
TIME...MOT...LOC 0257Z 252DEG 47KT 3071 8789
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM4 follow-up statements
742
WWUS54 KMOB 160312
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1012 PM CDT Sat Mar 15 2025
ALC003-FLC033-160345-
/O.CON.KMOB.SV.W.0043.000000T0000Z-250316T0345Z/
Baldwin AL-Escambia FL-
1012 PM CDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES...
At 1012 PM CDT, a severe thunderstorm was located 5 miles southeast
of Bay Minette, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bratt and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3070 8780 3085 8783 3100 8751 3100 8733
3079 8732
TIME...MOT...LOC 0312Z 245DEG 45KT 3082 8772
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM205
WWUS54 KMOB 160319
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1019 PM CDT Sat Mar 15 2025
ALC003-FLC033-160345-
/O.CON.KMOB.SV.W.0043.000000T0000Z-250316T0345Z/
Baldwin AL-Escambia FL-
1019 PM CDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES...
At 1019 PM CDT, a severe thunderstorm was located 9 miles east of Bay
Minette, moving east at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 8772 3089 8775 3100 8751 3100 8733
3079 8732
TIME...MOT...LOC 0319Z 252DEG 47KT 3085 8762
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM586
WWUS54 KMOB 160328
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1028 PM CDT Sat Mar 15 2025
ALC003-160337-
/O.CAN.KMOB.SV.W.0043.000000T0000Z-250316T0345Z/
Baldwin AL-
1028 PM CDT Sat Mar 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and northwestern Florida.
LAT...LON 3085 8763 3088 8763 3089 8762 3090 8762
3090 8761 3096 8759 3100 8752 3100 8733
3088 8732 3080 8757
TIME...MOT...LOC 0327Z 232DEG 62KT 3094 8750
$$
FLC033-160345-
/O.CON.KMOB.SV.W.0043.000000T0000Z-250316T0345Z/
Escambia FL-
1028 PM CDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN ESCAMBIA COUNTY...
At 1027 PM CDT, a severe thunderstorm was located 4 miles west of
Bratt, or 5 miles south of Atmore, moving northeast at 70 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3085 8763 3088 8763 3089 8762 3090 8762
3090 8761 3096 8759 3100 8752 3100 8733
3088 8732 3080 8757
TIME...MOT...LOC 0327Z 232DEG 62KT 3094 8750
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MM621
WWUS54 KMOB 160343
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1043 PM CDT Sat Mar 15 2025
FLC033-160353-
/O.EXP.KMOB.SV.W.0043.000000T0000Z-250316T0345Z/
Escambia FL-
1043 PM CDT Sat Mar 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ESCAMBIA COUNTY
WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama...and northwestern Florida.
LAT...LON 3085 8763 3088 8763 3089 8762 3090 8762
3090 8761 3096 8759 3100 8752 3100 8733
3088 8732 3080 8757
TIME...MOT...LOC 0343Z 252DEG 47KT 3101 8727
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:22 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 15, 6:22 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
622 PM CDT Sat Mar 15 2025
...New Aviation...
.DISCUSSION...
Issued at 430 PM CDT Sat Mar 15 2025
Now through Sunday Night...
Synopsis...As we alluded to earlier, we expected a later arrival
of thunderstorms. For the latest timing, the thunderstorms are
just now beginning to spread eastward across southeast
Mississippi and interior southwest Alabama, and will continue to
spread across the remainder of our forecast area throughout the
evening. The line of thunderstorms is then expected to exit our
area by 3 AM. We are anticipating more favorable atmospheric
forcing to unfold as our area will soon be located in the right
entrance region of a strong 100-130 knot 300mb polar jet. The low
level jet accompanying this system is very impressive with 850mb
winds of 60 and 70 knots through midnight. 0-6km Bulk Shear values
are now as high as 75 knots north of I-10.
MLCape values are ranging between 2000 and 2500 J/KG, with SFC-1KM
SRH values of 500 M2/S2. The near storm environment remains very
favorable to support the development of severe thunderstorms with
long-tracked violent tornadoes and damaging winds up to 70 mph
late this afternoon and evening. Hail up to 2 inches may occur in
a few storms.
Due to the fast moving nature of the storms, persons are going to
really need to pay attention to potential threats and act quickly.
Have multiple ways to receive warnings, including one that will
wake you up in the middle of the night. Know what to do and where
to go when warnings are issued for your location.
Wind...Due to 925mb winds as high as 55 knots, or only 2500 feet
above the surface, and frequent gusts of 40-45 mph at the surface,
the Wind Advisory will remain in effect until midnight for the
potential of downed trees and hazardous driving conditions on area
bridges.
Coastal Hazards...A High Surf Warning for dangerously large
breaking waves of 7 to 10 feet in the surf zone remains in effect
until 3 AM, followed by a High Surf Advisory from 3 AM to 3 PM
Sunday. On top of the high surf, life threatening rip currents
will be likely across all area beaches through Monday afternoon as
seas take a few days to subside. A Coastal Flood Advisory remains
in effect for central and southern Mobile and Baldwin counties,
mainly for minor flooding along the Highway 90/98 Causeway across
northern Mobile Bay, particularly along the outside, eastbound
lanes and around the I- 10/Causeway access ramps. In addition,
minor flooding is possible across southern Mobile Bay and along
coastal Alabama for lots and parks, with isolated road closures
possible.
Dry and cooler conditions are then expected through the reminder
of the weekend with the coastal hazard threats slowly diminishing.
/22
Monday through Friday...
No impactful weather expected. High pressure moves eastward over
the local area the first half of the week. The next front makes
passage across the area late Wednesday and brings next chance of
showers. There is favorable 0-6km bulk shear magnitudes in place
Wednesday but low instability. This results in a non- zero chance
of thunder, but only ~ 10% or less probabilities so will leave
thunder out of the zones. We quickly dry out and cool down once
again behind the mid-week frontal passage for Thursday and Friday
as high pressure builds in behind the front. Highs will gradually
moderate with each day through Wednesday, when highs top out into
the mid to upper 70's that day before tapering back to close out
the week and then back into the into the mid to upper 70's
Saturday. Nights cool with lowest mins coming Thursday night with
numbers 33 to 38 interior to lower 40's coast. /10
&&
.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Sat Mar 15 2025
A broken line of convection, potentially severe, is expected to
progress eastward through much of the area this evening and exit
to the east during the late night hours. IFR to MVFR conditions
prevail until the storms move through, after which VFR conditions
develop. Low level wind shear of 50-55 knots from 180-210 degrees
at 2 kft is expected to shift eastward across the area this
evening. Southerly winds 15-25 knots with gusts to 40 knots become
southwest 10-15 knots after midnight, then become westerly 10-15
knots on Sunday. /29
&&
.MARINE...
Issued at 430 PM CDT Sat Mar 15 2025
Southerly Gale Force winds this evening will shift westerly after
midnight and diminish toward daybreak Sunday behind a cold front.
Small Craft conditions follow for the remainder of the weekend
over the Gulf due to high seas and moderate to strong westerly to
northwesterly winds. Light to occasionally moderate offshore flow
Monday decreases and becomes mainly southerly by the middle part
of next week, before shifting back to northerly on Thursday. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 55 73 43 69 40 73 54 77 / 60 0 0 0 0 0 0 0
Pensacola 59 75 47 67 46 69 57 74 / 80 0 0 0 0 0 0 0
Destin 63 74 49 69 49 70 58 73 / 90 0 0 0 0 0 0 0
Evergreen 55 76 40 68 35 77 44 79 / 90 0 0 0 0 0 0 10
Waynesboro 52 69 39 68 39 76 49 79 / 70 0 0 0 0 0 0 10
Camden 54 71 40 64 38 75 46 77 / 90 0 0 0 0 0 0 10
Crestview 57 78 42 69 34 75 43 78 / 90 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ051>060-261>266.
Coastal Flood Advisory until 10 PM CDT this evening for
ALZ263>266.
High Rip Current Risk through Monday afternoon for ALZ265-266.
High Surf Warning until 3 AM CDT Sunday for ALZ265-266.
High Surf Advisory from 3 AM to 3 PM CDT Sunday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ201>206.
High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
High Surf Warning until 3 AM CDT Sunday for FLZ202-204-206.
High Surf Advisory from 3 AM to 3 PM CDT Sunday for FLZ202-204-
206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Gale Warning until midnight CDT tonight for GMZ630>636-650-655-
670-675.
Small Craft Advisory from midnight tonight to 3 AM CDT Sunday
for GMZ630>636.
Small Craft Advisory from midnight tonight to 9 AM CDT Monday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 15, 9:13 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
913 PM CDT Sat Mar 15 2025
ALZ263-265-160245-
Mobile Coastal AL-Mobile Central AL-
913 PM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 945 PM CDT...
At 913 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Grand Bay, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Theodore, Coden, Grand Bay, Tillmans Corner, I10 And
I65, Bayou La Batre, and Downtown Mobile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Alabama.
&&
LAT...LON 3034 8840 3035 8839 3038 8841 3039 8840
3052 8840 3077 8801 3042 8806 3035 8838
TIME...MOT...LOC 0213Z 236DEG 49KT 3041 8842
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 41 min |
| Mar 15, 8:23 PM CDT | Tornado Warning | MOB | Clarke, Mobile, Monroe, Washington | 34 min |
| Mar 15, 8:43 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Mar 15, 9:09 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Mar 15, 9:09 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 30 min |
| Mar 15, 9:11 PM CDT | River Flood Warning | MOB | Clarke, Washington | 7 days |
| Mar 15, 9:13 PM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Mar 15, 9:44 PM CDT | Special Marine Warning | MOB | 24 min | |
| Mar 15, 10:26 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 49 min |
| Mar 15, 10:37 PM CDT | Tornado Warning | MOB | Crenshaw | 23 min |
| Mar 15, 11:05 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 22 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.